I got my first shot on Depo May 30th and I had been bleeding from the day of the first shot until July 6th. After getting tired of the bleeding I talked to my doctor, which she prescribed me chewable birth control pills (Norethind/Ethinyl EST FE CHW) after 2 days of taking these pills the bleeding stopped. I had unprotected sex July 26th but he didn't cum into me, he was a little late into pulling out but i'm 75% sure he didn't cum into me, maybe a little. Since then I've been okay, no worries or anything or any possibility of being pregnant until i started the placebo pills in the birth control pack. I thought during this time I would start bleeding but I didn't. No bleeding what so ever. I reached the end of the placebos and haven't gotten my new pack of pills because i'm unable to reach my doctor. Since ending the birth control pills I haven't started back bleeding like I was when I wasn't taking the birth control and now I'm having heavy white discharge that has an odor, uterus cramps and the entrance to my vagina is a little sore, keeping in mind that when I was just on the depo i suffered from vaginal dryness and when i got in the pills it cured the dryness and now after stopping the pills it seems as though it has came back. I'm scared of the chance of being pregnant. Even though I am on the depo shot and i was on estrogen birth control pills and he did pull out, am i worried for nothing or are these side effects from stopping the birth control pills and still being on the depo? I'm not due for my next shot of depo until the end of this month ?
You got your first shot on 30th May, which means it's still in your system. It lasts 13 weeks, but in reality, it takes even longer than that to fully leave your body.
Lots of women bleed on Depo Provera until they've had 2/3 shots. Very normal. Then your periods stop altogether. For some its quicker.
Your body was just getting used to the artificial hormone in the Shot, & then you put more hormones into your body with the regular birth control pill. Now your body has several new artificial hormones to get used to.
It's normal to get all sorts of hormonal symptoms when adjusting to the Depo hormone, but with the other hormones involved, you're going to be likely to get lots more hormonal symptoms.
At the end of the 13 week period of the Depo, you hormone levels are going to start adjusting yet again, & your body will have to get used to THAT, on top of still adjusting to your new pills. That means you are likely to get lots more bleeding/hormonal symptoms, as the Depo leaves your body, until it adjusts.
Your discharge & odour with redness sounds like you have thrush or an STD (probably thrush), so you need to get checked out.
I, personally, wouldn't be taking an oestrogen birth control pill, onto of Depo. Do you think your doctor realised the Depo was not yet out of your body? Depo Provera stops pregnancy by making the progesterone hormone levels in your body, much higher.
If you then start adding oestrogen into the mix, then it could end up in pregnancy, because it's damaging the imbalance that Depo Provera creates, in order to prevent pregnancy. Seriously dodgy!
Withdrawal cannot be relied on for contraception. A recent study by Human Fertility showed that men who have sperm in their pre-cum always have it there, whether they urinated after ejaculating or not. This means that you could have sperm inside you right at the start of intercourse.
I suggest doing a pregnancy test. If it comes up positive, you need to get a test done by the doctor, because Depo Provera can give a false positive urine test result, so you'd need a blood test done, to be sure it's positive.
In summary, your body will not have a clue what it's doing at the moment, & I'd expect at least another couple of months of irregular bleeding, & any other hormonal symptoms, such as those you'd get with a period or pregnancy, or any other hormonal change in the body.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2013 • 1 answer
Posted 25 Dec 2014 • 1 answer
Depo-Provera - Hi, I got my depo provera shot on the 3rd march and also took the morning after pill?
Posted 22 Mar 2015 • 1 answer
Posted 6 Jul 2016 • 1 answer
Posted 26 Apr 2017 • 1 answer